Advanced Search
MyIDEAS: Login to save this article or follow this journal

Option Pricing Using The Term Structure Of Interest Rates To Hedge Systematic Discontinuities In Asset Returns

Contents:

Author Info

  • Robert Jarrow
  • Dilip Madan

Abstract

This paper demonstrates the use of term-structure-related securities in the design of dynamic portfolio management strategies that hedge certain systematic jump risks in asset return. Option pricing formulas based on the absence of arbitrage opportunities in this context are also developed. the analysis is for the case where assets returns are driven by a finite number of Brownian motions and an "m"-variate point process. the inclusion of :the additional traded assets in the term structure makes it possible to hedge systematic jumps imbedded in the "m" variate point process. Copyright 1995 Blackwell Publishers.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.blackwell-synergy.com/doi/abs/10.1111/j.1467-9965.1995.tb00070.x
File Function: link to full text
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Wiley Blackwell in its journal Mathematical Finance.

Volume (Year): 5 (1995)
Issue (Month): 4 ()
Pages: 311-336

as in new window
Handle: RePEc:bla:mathfi:v:5:y:1995:i:4:p:311-336

Contact details of provider:
Web page: http://www.blackwellpublishing.com/journal.asp?ref=0960-1627

Order Information:
Web: http://www.blackwellpublishing.com/subs.asp?ref=0960-1627

Related research

Keywords:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Liu, Sheen & Shi, Jian & Wang, Junbo & Wu, Chunchi, 2009. "The determinants of corporate bond yields," The Quarterly Review of Economics and Finance, Elsevier, vol. 49(1), pages 85-109, February.
  2. Björk, T. & Kabanov, Y. & Runggaldier, W., 1995. "Bond markets where prices are driven by a general marked point process," Working Paper Series in Economics and Finance 88, Stockholm School of Economics.
  3. Bossaerts, Peter & Ghysels, Eric & Gourieroux, Christian, 1996. "Arbitrage-Based Pricing When Volatility is Stochastic," Working Papers 977, California Institute of Technology, Division of the Humanities and Social Sciences.
  4. Das, Sanjiv Ranjan, 1998. "A direct discrete-time approach to Poisson-Gaussian bond option pricing in the Heath-Jarrow-Morton model," Journal of Economic Dynamics and Control, Elsevier, vol. 23(3), pages 333-369, November.
  5. Dilip Madan & Haluk Unal, 1996. "Pricing the Risks of Default," Center for Financial Institutions Working Papers 94-16, Wharton School Center for Financial Institutions, University of Pennsylvania.
  6. Blanchet-Scalliet, Christophette & El Karoui, Nicole & Martellini, Lionel, 2005. "Dynamic asset pricing theory with uncertain time-horizon," Journal of Economic Dynamics and Control, Elsevier, vol. 29(10), pages 1737-1764, October.
  7. A. Craig Burnside & Jeremy J. Graveline, 2013. "Exchange Rate Determination, Risk Sharing and the Asset Market View," Working Papers 13-1, Duke University, Department of Economics.
  8. C. Mancini, 2002. "The European options hedge perfectly in a Poisson-Gaussian stock market model," Applied Mathematical Finance, Taylor & Francis Journals, vol. 9(2), pages 87-102.
  9. Damir Filipović & Stefan Tappe, 2008. "Existence of Lévy term structure models," Finance and Stochastics, Springer, vol. 12(1), pages 83-115, January.
  10. Yao, Yong, 1999. "Term structure modeling and asymptotic long rate," Insurance: Mathematics and Economics, Elsevier, vol. 25(3), pages 327-336, December.
  11. Guan, Lim Kian & Ting, Christopher & Warachka, Mitch, 2005. "The implied jump risk of LIBOR rates," Journal of Banking & Finance, Elsevier, vol. 29(10), pages 2503-2522, October.
  12. Jarrow, Robert A. & Turnbull, Stuart M., 2000. "The intersection of market and credit risk," Journal of Banking & Finance, Elsevier, vol. 24(1-2), pages 271-299, January.
  13. Jiri Hoogland & Dimitri Neumann & Michel Vellekoop, 2002. "Symmetries in Jump-Diffusion Models with Applications in Option Pricing and Credit Risk," Finance 0203001, EconWPA.
  14. Sanjiv Ranjan Das, 1997. "An Efficient Generalized Discrete-Time Approach to Poisson-Gaussian Bond Option Pricing in the Heath-Jarrow-Morton Model," NBER Technical Working Papers 0212, National Bureau of Economic Research, Inc.
  15. Gerald H.L. Cheang & Carl Chiarella, 2008. "Hedge Portfolios in Markets with Price Discontinuities," Research Paper Series 218, Quantitative Finance Research Centre, University of Technology, Sydney.
  16. Steven Kou, 2000. "A Jump Diffusion Model for Option Pricing with Three Properties: Leptokurtic Feature, Volatility Smile, and Analytical Tractability," Econometric Society World Congress 2000 Contributed Papers 0062, Econometric Society.
  17. Giannetti, Antoine & Clark, John M. & Anderson, Randy I., 2004. "Model risk and option hedging," The Quarterly Review of Economics and Finance, Elsevier, vol. 44(5), pages 659-677, December.
  18. Consigli, Giorgio, 2002. "Tail estimation and mean-VaR portfolio selection in markets subject to financial instability," Journal of Banking & Finance, Elsevier, vol. 26(7), pages 1355-1382, July.
  19. Karl Mina & Gerald Cheang & Carl Chiarella, 2013. "Approximate Hedging of Options under Jump-Diffusion Processes," Research Paper Series 340, Quantitative Finance Research Centre, University of Technology, Sydney.
  20. Koichi Matsumoto, 2003. "Implied Default Probability and Credit Derivatives," Asia-Pacific Financial Markets, Springer, vol. 10(2), pages 129-149, September.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:bla:mathfi:v:5:y:1995:i:4:p:311-336. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.